Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 15, 2004, 3:25 PM MDT for Beaver County, Millard County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2004, 3:25 PM MDT (21:25 UTC)
- Expired
- Aug 15, 2004, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Beaver County, UT, Millard County, UT
The radar
The Cedar City radar (KICX), 142 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 152125
SVRSLC
UTC001-027-152200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN AUG 15 2004
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEAVER COUNTY IN UTAH
SOUTHEASTERN MILLARD COUNTY IN UTAH
THIS INCLUDES THE CITY OF FILLMORE
* UNTIL 400 PM MDT
* AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHEAST OF FILLMORE TO
24 MILES SOUTHWEST OF KANOSH...OR FROM 10 MILES NORTHWEST OF
RICHFIELD TO 16 MILES NORTH OF BEAVER...MOVING SOUTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER RURAL NORTHEASTERN BEAVER COUNTY AT 340 PM MDT
WINDS OF 60 MPH HAVE BEEN OBSERVED IN FILLMORE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 3924 11231 3895 11213 3893 11216 3888 11218
3886 11222 3882 11222 3868 11239 3868 11245
3865 11248 3856 11253 3843 11269 3866 11309
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:07 PM MDT, 18 minutes earlier.
Area forecast discussion, Aug 15, 3:07 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT SUN AUG 15 2004
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BE OVER UTAH
THROUGH MIDWEEK.
&&
.DISCUSSION...CONVECTION STARTING TO FIRE NOW IN CENTRAL UTAH AND
THE NORTHERN MOUNTAINS. STORMS MOVING SLOWLY NORTHWEST. BEST CHANCE
OF FLASH FLOODING OVER THE SOUTHWEST MOUNTAINS WHERE ECHOES ARE
FORMING AND MOVING OVER THE SAME AREAS REPEATEDLY. WILL LEAVE FLASH
FLOOD WATCH GOING THROUGH 1000 PM. LOWERED POPS OVER THE NORTH FOR
TONIGHT.
MODELS BRING CALIFORNIA TROUGH ACROSS UTAH MONDAY EVENING THROUGH
TUESDAY. THAT WILL ADD WEAK PVA AND JET DYNAMICS TO WORK ON THE
MOISTURE IN PLACE. AIRMASS THEN SLOWLY DRIES BY LATE IN THE WEEK
WITH LIGHT NORTHWEST FLOW DEVELOPING. TEMPERATURES BELOW NORMAL
EARLY IN THE WEEK WITH CLOUD COVER THEN REBOUND TO NEAR NORMAL BY
LATE IN THE WEEK
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH 04Z SOUTHWEST AND SOUTH-CENTRAL UT
UTZ016-017-019-020.
WY...NONE.
ID...NONE.
&&
GIBSONNearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.